MAUDE Adverse Event Report: SYNERON MEDICAL, LTD PROFOUND SYSTEM; ELECTROSURGICAL UNIT AND ACCESSORIES

SYNERON MEDICAL, LTD PROFOUND SYSTEM; ELECTROSURGICAL UNIT AND ACCESSORIES
Model Number FG70514
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 06/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Candela service engineer evaluated and tested the device and found device meets candela specifications.Candela quality and clinical teams reviewed the initial reported event and based on timelines and documentation provided by the customer; it was determined that the patient was within the anticipated healing timeframe post treatment with the profound system.Treatment with the dermal applicator applied to the lower face and neck would not affect the brow; it was also reported patient had botox prior to the reported brow asymmetry.There have been no prior reported cases of persistent or permanent 'facial nerve damage' of this type and determined not reportable.Customer has been using the profound system since 2017 with no prior reported adverse events.Provider was trained by candela.Additional training was offered and declined as customer administrator felt there was good confidence with using device.Request for additional information related to event was requested (i.E., before and after photographs) and has not been provided.Upon receipt of new information, citing proof of "facial nerve (nerve vii) damage," candela quality and clinical teams reviewed all available details provided by the customer, and note that reported symptoms of this nature appearing 'one week' post treatment is atypical given the anticipated healing sequence and therefore likely not related to the profound device.This is the first known report of alleged permanent nerve damage reported to candela.A supplemental mdr will be submitted upon receipt of new and/or relevant information.(b)(4).
 
Event or Problem Description
A customer in (b)(6) reported that a (b)(6) female patient with fitzpatrick skin type 3 had "skin tightening" to her "lower face and neck" with the profound system, using the dermal applicator on (b)(6) 2021.No test spot was performed.Customer reported that "the treatment was tolerated well and proper skin care was given to patient." per 5-day follow-up call, patient "has some bruises and swelling." three weeks post profound treatment, the patient was seen in the office for botox; patient mentioned "she feels a bit of asymmetry on lower lip" and that it had appeared "after one week." the doctor noted "subtle changes present." one month post treatment, 10 days following botox, the doctor noted lip asymmetry when smiling as well as eyebrow asymmetry and prescribed prednisone "50 mg pood [sic] (50 mg 1wk, 25 mg 1wk, and taper the week after)." the patient emailed the doctor about two months post treatment and mentioned "changes on lip and eye brow have persisted." the patient was out of the country, saying she will be back in two months "(around november)." customer reported that the patient declined consent to share photos with candela.On november 17, 2021, candela received new information from customer by email stating, "we have enough documents and photos to prove facial nerve (nerve vii) damage with this instrument." additional information solicited.

Brand Name
PROFOUND SYSTEM
Common Device Name
ELECTROSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
SYNERON MEDICAL, LTD
industrial zone po box 550
yokneam, 20692 0
IS  206920
Manufacturer (Section G)
SYNERON MEDICAL LTD
industrial zone po box 550
yokneam, 20692 0
IS   206920
Manufacturer Contact
greg wallender
251 locke drive
marlborough, MA 01752
MDR Report Key12972122
Report Number3003772750-2021-00004
Device Sequence Number19937386
Product Code PBX
UDI-Device Identifier07290109952444
UDI-Public(01)07290109952444
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K161043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberFG70514
Device Catalogue NumberFG70514
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Initial Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOTOX
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale